Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 01:38:42 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631659
  • Total Topics: 47817
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: EPZICOM Just tried it today  (Read 2628 times)

0 Members and 1 Guest are viewing this topic.

Offline lforsyth

  • member
  • Member
  • Posts: 245
  • Instaurator Ruinae
EPZICOM Just tried it today
« on: July 23, 2007, 08:21:44 PM »
I had all the bad reactions.  Fever, Abdominal pain, Generally Ill feeling, extreme tiredness and shortness of breath. My Doctor told me to not take it again.  This is the first time that I was prescribed a med that came with a warning. The warning said possible side affect's were very low blood presser or death.

I guess I'm lucky to be writing this message tonight.
Tested POZ in 1986, knew there was something wrong in 1985. 04/2010 CD4: 975 Viral Load undetectable. Prezista, Norvir, Truvada, Acyclovir, Plavix, Lisinopril, Metoprolol and a bedtime snack of Lipitor (YUM)

Offline DavidinCA92284

  • Member
  • Posts: 45
Re: EPZICOM Just tried it today
« Reply #1 on: July 23, 2007, 10:08:52 PM »
Yes, I carry the card with me on this one. . .and I do have some of the symptoms.  But, the question is always how bad are the symptoms and whether they are actually attributable to the drug, or just because it's 'normal' for someone with HIV to feel that way.   My stomach being twisted in knotts has been this way for years . . . ever since HAART started . . . the fatigue and other "warning" label side-effects are there, but my blood work comes back quite form for liver and kidney function.   So. . . I get to continue taking it partially because of the mutation I developed from taking Epivir in the first place and can't stop taking it or else the mutation might turn into something else.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,837
  • Vegas baby!
Re: EPZICOM Just tried it today
« Reply #2 on: July 24, 2007, 09:08:36 PM »
I have to carry a warning card with Trizivir.  I'm glad nothing happened to you and hope you're feeling better.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline +Man

  • Member
  • Posts: 23
Re: EPZICOM Just tried it today
« Reply #3 on: August 07, 2007, 02:55:29 AM »
I tested positive on June 30th 2007 so, roughly a month ago.  I was prescribed Epzicom.  I had ALL of the symptoms, and I mean they were horrible.  I had cramps, fever, chills, exhaustion, and I was unable to get out of bed for two days!  Until, I thought of something.  I was also taking an anti-depressant drug called Wellbutrin.  (the events leading up to my postive test would have had the Dalai Lama on pills)  Well, I was also taking Norvir and it was boosting my anti-depressant through the roof.  After I moved my antidepressant to later in the day, the symptoms disappeared.  I am now taking epzicom with great success.  I DO understand however that most people survive the allergic reaction, but they will die if they take it again after stopping.  So, on to something else for you mister and I wish you great success with it.  For me, I will be taking Epzicom, and I wanted to share so that someone else might know that the symptoms are not always the allergic reaction and that fear of the drug could stand in the way of something that can really help. 
Tested Neg 4/7/07
Tested Poz 6/20/07
CD4 6/20/2007 = 449 at 30%
VL >100,000
CD4 7/17/2007 =721 at 35%
VL =1430
CD4 8/14/2007 = 671 at 34%
VL =875
CD4 9/17/2007 =1010 at 38%
VL =368
CD4 11/07/2007 = 815 at 37%
VL =<50

Offline Tim Horn

  • Member
  • Posts: 799
Re: EPZICOM Just tried it today
« Reply #4 on: August 07, 2007, 07:17:36 AM »
Hi Guys --

Well, we're on to something remarkable with respect to testing for abacavir hypersensitivity, before the drug is even started. 

See the written coverage here:

http://www.aidsmeds.com/articles/abacavir_hypersensitivity_allergy_1667_12630.shtml

See the video coverage here:

http://www.aidsmeds.com/articles/abacavir_rash_test_1667_12641.shtml

Tim Horn


Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: EPZICOM Just tried it today
« Reply #5 on: August 07, 2007, 07:45:08 AM »
I can vouch for the abacavir test - I had it done this past January (after a year of my numbers going south) and I'm good to go with abacavir. Yay me! ;D

I won't be taking it for the forseeable future though, because my trend reversed itself and my CD4s are going back up. It's been ten years now, so I thought my time had come. (hopefully still going back up, results next week)

Anyway, I'd highly recommend that anyone considering going on abacavir ask (no, insist!) their doc for this simple test. That's probably the only way it will become standard of practice in the States.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline lostinspace

  • Member
  • Posts: 23
Re: EPZICOM Just tried it today
« Reply #6 on: August 07, 2007, 06:50:29 PM »
lforsyth,

glad you're now ok...that must have been the epzicom then that caused my really high fever, shakes and chills...i thought i was dying also and i just started my meds!!! i found out 3 mos ago and i had to start on meds right away cause my cd4 was 98...it hasn't happened since the first week i took the meds so hopefully it will not happen again...did you take it by itself? i'm taking reyataz and norvir along with it (and dapsone)...the nurse never told me about the possible side effects of low blood pressure or death though...i'll have to ask her next week when i go see her again...again, glad you're still with us.

take care,
lost
I went to the doctor, I went to the mountains
I looked to the children, I drank from the fountain
There's more than one answer to these questions pointing me in a crooked line
The less I seek my source for some definitive
The closer I am to fine - Indigo girls

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.